Just got a shot of cortisone in my shoulder, but the pain is still there . What should I do?
I have work in a couple hours wish is physical and uses the rotatory cuff alot. Could I take Ibuprophen 800mg every 6-8hrs and tylenol or something with acetaminophen in it. I drink 1 gallon of water plus everyday.
It sounds like you need further investigation to find out what is going on with your shoulder. Shoulder pain can be caused by many different issues, and most of these can be diagnosed with a simple physical exam in the hands of an experienced physician. This is definitely a first step. I would start by scheduling an appointment with your primary care physician for this physical exam. The physical exam can determine first of all if you have a rotator cuff tear or if the pain is more associated with a specific joint in which arthritis might be found. Exam of your other joints might reveal additional swelling or pain which would suggest an inflammatory arthritis. Finally, imaging of the shoulder using an MRI or an x-ray can also be helpful. The cortisone shot in your shoulder without resolution suggests to me that perhaps your pain is outside the shoulder joint itself. This piece of your history is very important for your doctors to take into account. In addition, I am concerned about the amount of ibuprofen you are taking and would suggest that you bring this up with your doctor as well so that you can discuss additional pain medicine recommendations. If necessary, you can get a referral to an orthopedic surgeon.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.